Hail, Du Page
- When
- May 30, 2:18 PM CST to 2:20 PM CST
- Where
- Du Page County, Glen Ellyn
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.883, -88.067
Nickel size hail was reported at Butterfield and Finley.
4 hail, 4 flood, 3 lightning, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 30, 1:15 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 215 PM CDT TUE MAY 30 2006 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... 215 PM CDT THE MOIST...UNSTABLE AIRMASS REMAINS IN PLACE OVER THE REGION. EXPECTING MORE SHRA/TSRA TO DVLP OVER THE REGION THIS AFTERNOON AND EVENING. BUT INITIALLY...THE ACTIVE CONVECTION IS CONFINED TO SRN WISCONSIN...INVOF A WEAK COLD FRONT EXTENDING FROM SRN WISCONSIN SWWD INTO CENTRAL KANSAS. A LOW LEVEL CONVERGENCE BOUNDARY HAS SET UP ACROSS THE CWA...EXTENDING FROM THE CONVECTIVE CLUSTER IN SERN WISCONSIN...THROUGH THE CWA INTO ERN LIVINGSTON COUNTY. THIS BOUNDARY WILL BE MONITORED CLOSELY. WHILE MANY INDICATORS ARE POINTING TO AN ACTIVE EVENING ACROSS THE CWA...BUT THE ONE INGREDIENT THAT APPEARS TO BE LACKING A BIT IS THE UPPER FORCING. THE INITIAL OBSERVED SITUATION WOULD POINT TOWARD A MODEL GUIDANCE SOLUTION CLOSER TO THE GFS THAN THE NAM/ETA. THE GFS IS A BIT WEAKER AND FURTHER NORTH WITH THE INITIAL SHORT WAVE TROUGH...OVER SRN WISCONSIN. HOWEVER...DUE TO THE HEAT/HUMIDITY AND STEEP LOW LEVEL LAPSE RATES...DO NOT WANT TO MINIMIZE THE CHANCES OF SHRA/TSRA...IN FACT...PREFER THE IDEA OF INCRG POPS TO FROM LIKELY TO CATEGORICAL...EVEN IF STRENGTH OF CNVTV ACTIVITY IS NOT QUITE UP TO LEVEL OF YESTERDAY. THROUGH THE REMAINDER OF THE SHORT TERM FORECAST...THE DIFFERENCES BETWEEN THE THE GFS AND THE NAM/ETA REMAIN MAINLY IN THE AREA OF THE TIMING OF INDIVIDUAL SHORT WAVES THROUGH THE SYNOPTIC SCALE FLOW PATTERN. THE GUIDANCE IS LEANING TOWARD A BUILDING RIDGE OVER THE SRN APPALACHIANS AND THE NRN ROCKIES WITH A BROAD TROUGH FORMING OVER THE NRN PLAINS AND GREAT LAKES...FROM A DVLPG POLAR VORTEX OVER NERN CANADA. THE DVLPG UPPER TROUGH WILL FORCE THE WEAK COLD FRONT TO PUSH THROUGH THE UPPER MIDWEST...AND ALLOWING SOME MODERATION TO TEMPERATURES. TEMPERATURES SHOULD RETURN CLOSER TO CLIMATOLOGICAL NORMAL LEVELS...WITH HIGHS IN THE UPPER 70S TO AROUND 80 FOR THE REMAINDER OF THE WORKWEEK. THE ONLY CHANGE MADE TO THE LONGER RANGE FORECAST WAS TO INTRODUCE A CHANCE OF SHRA/TSRA ON SUNDAY...AS THE GFS BRINGS ANOTHER SHORTWAVE AROUND THE WESTERN PERIPHERY OF AN UPPER LOW EXPECTED TO DVLP OVER NEW ENGLAND. KREIN && .AVIATION... FOR 18Z TAFS...LOOKING SIMILAR TO YDA. ALREADY CU STARTING TO BUILD NOW WITH CONVECTIVE TEMP APPARENTLY AT 83. SHUD BE THE STANDARD CU AND OUTFLOW CI OVERHEAD WITH PASSING CBS ACROSS EVERY HORIZON THIS AFTN. DIFFICULTY IS PICKING WHAT HOUR(S) ANY TSTMS...WHICH DONT EXIST YET...WILL MOVE OVER OR PAST EACH TERMINAL. WITH NIGHTFALL...STORMS SHUD BEGIN TO LOSE THEIR DIURNALLY TRIGGERED PUNCH. BUT AS SEEN LAST NIGHT...TRAVELING OUTFLOW BOUNDARIES SUCCEEDED IN LIFTING RESIDUAL MOISTURE INTO MORE STORMS IN AN OTHERWISE QUIETED ENVIRONMENT. HOWEVER IN TAFS...WILL REPRESENT STORMS WITH ONLY DIURNAL INFLUENCE TO 00Z FOR LACK OF KNOWING WHERE OUTFLOWS WILL APPEAR AND MOVE. SHUD NOT BE SURPRISED BY STORMS CONTINUING WELL PAST NIGHTFALL. NOT ONLY OUTFLOWS BUT COLD FRONT DROPPING INTO THE AREA FROM MN WILL BE THE TRIGGER LATE TONIGHT. THIS FRONT A SLOW MOVER AND NOT REACHING RFD TIL WED MRNG AND NOT AT MIDWAY TIL NOONTIME. FINALLY PUSHING PAST I-80 BY NIGHTFALL WED NGT. SO STORMS AGAIN IN AREA ON WEDNESDAY AND ENDING FROM THE NORTH AND WEST AS THE DAY PROGRESSES. WINDS SHUD GENERALLY BE SOUTHWEST AROUND UNDER 10 KNOTS UNLESS TSTM OUTFLOWS CATCH YOU OFF GUARD. THESE DIRECTIONS CAN BE FROM ANYWHERE WITH SPEEDS TO 50 KTS OR BETTER IF UNLUCKY ENUF TO BE NEARBY. RLB && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT TUE MAY 30 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-312200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT WED MAY 31 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE AREA...WITH THUNDERSTORMS BECOMING LIKELY SOUTH OF A PONTIAC TO WHEATFIELD LINE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS NORTH OF I-80 THURSDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-312200- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT WED MAY 31 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY EVENING...AND AGAIN SUNDAY AND SUNDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1043 AM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL POSEN 41.63N 87.69W
05/29/2006 E1.75 INCH COOK IL LAW ENFORCEMENT
BROKE FRONT WINDSHIELD ON SQUAD CAR.
0256 PM HAIL ORLAND PARK 41.61N 87.85W
05/29/2006 M0.75 INCH COOK IL LAW ENFORCEMENT
0312 PM HAIL CARPENTERSVILLE 42.12N 88.27W
05/29/2006 M1.25 INCH KANE IL TRAINED SPOTTER
0320 PM TSTM WND DMG 1 S FOX LAKE HILLS 42.39N 88.12W
05/29/2006 LAKE IL TRAINED SPOTTER
TREES AND POWER LINES DOWN. TREE UPROOTED...35 FEET TALL
AND 16 INCHES IN DIAMETER.
0330 PM TSTM WND DMG 1 S FOX LAKE HILLS 42.39N 88.12W
05/29/2006 LAKE IL AMATEUR RADIO
TWO WILLOW TREES DOWN.
0350 PM TSTM WND GST CRETE 41.45N 87.62W
05/29/2006 E75.00 MPH WILL IL TRAINED SPOTTER
TREES DOWN
0350 PM HAIL BEECHER 41.35N 87.61W
05/29/2006 M0.88 INCH WILL IL TRAINED SPOTTER
TREES DOWN
0404 PM TSTM WND DMG MANHATTAN 41.43N 87.99W
05/29/2006 WILL IL TRAINED SPOTTER
POWER LINES DOWN
0411 PM TSTM WND DMG AURORA 41.77N 88.29W
05/29/2006 KANE IL EMERGENCY MNGR
POWER LINES AND TREES DOWN AT JERICHO ROAD AND OTHER
POINTS ACROSS THE CITY
0415 PM HAIL GARDNER 41.19N 88.31W
05/29/2006 E1.00 INCH GRUNDY IL TRAINED SPOTTER
0415 PM TSTM WND DMG MUNSTER 41.55N 87.50W
05/29/2006 LAKE IN TRAINED SPOTTER
LARGE LIMBS DOWN...LOCALIZED FLOODING...ROOF DAMAGE
0420 PM TSTM WND DMG GARDNER 41.19N 88.31W
05/29/2006 GRUNDY IL TRAINED SPOTTER
POWER POLES DOWN
0420 PM TSTM WND GST SCHERERVILLE 41.49N 87.45W
05/29/2006 E75.00 MPH LAKE IN TRAINED SPOTTER
TREES BENDING
0443 PM HAIL ELGIN 42.04N 88.29W
05/29/2006 M1.00 INCH KANE IL EMERGENCY MNGR
0449 PM TSTM WND DMG DYER 41.50N 87.51W
05/29/2006 LAKE IN TRAINED SPOTTER
WINDS ESTIMATED 60 TO 70 MPH TREE LIMBS AND POWER LINES
DOWN. FLAT ROOF BLOWN OFF BUILDING AT 215TH AND MADISON.
0526 PM TSTM WND DMG CHEBANSE 41.00N 87.91W
05/29/2006 IROQUOIS IL TRAINED SPOTTER
2 INCH TREE LIMBS DOWN.
0549 PM TSTM WND GST HOMEWOOD 41.56N 87.66W
05/29/2006 M60.00 MPH COOK IL TRAINED SPOTTER
0605 PM TSTM WND DMG FAIRBURY 40.75N 88.51W
05/29/2006 LIVINGSTON IL TRAINED SPOTTER
2 INCH LIMBS DOWN
0630 PM FLASH FLOOD CLIFTON 40.94N 87.93W
05/29/2006 IROQUOIS IL LAW ENFORCEMENT
ROAD IN VICINITY OF 2950N AND 700E WAS CLOSED DUE TO A
FOOT OF WATER OVER THE ROAD. REPORTED BY IROQUOIS COUNTY
911 CENTER.
0637 PM FLOOD BOURBONNAIS 41.16N 87.88W
05/29/2006 KANKAKEE IL TRAINED SPOTTER
1 FOOT OF WATER AT CHARLES AND CRYER ROADS
0654 PM FLOOD MAZON 41.24N 88.42W
05/29/2006 GRUNDY IL EMERGENCY MNGR
6 INCHES OF WATER ON SCULLY ROAD WEST OF DWIGHT ROAD
0654 PM FLOOD MAZON 41.24N 88.42W
05/29/2006 GRUNDY IL AMATEUR RADIO
6 INCHES OF WATER AT SCULLY ROAD...WEST OF DWIGHT ROAD
0657 PM FLOOD BOURBONNAIS 41.16N 87.88W
05/29/2006 KANKAKEE IL TRAINED SPOTTER
1 TO 2 FEET OF WATER ON ROADWAYS AT UNIVERSITY AND
STADIUM ROADS
0700 PM FLOOD 5 SW DWIGHT 41.05N 88.49W
05/29/2006 LIVINGSTON IL EMERGENCY MNGR
6 TO 12 INCHES OF WATER ON ROADS
0717 PM HAIL WENONA 41.05N 89.05W
05/29/2006 E0.88 INCH LA SALLE IL TRAINED SPOTTER
MEASURED 55 MPH WINDS
0722 PM FLOOD BOURBONNAIS 41.16N 87.88W
05/29/2006 KANKAKEE IL TRAINED SPOTTER
TWO AND A HALF TO THREE FEET OF WATER ON 200 BLOCK OF
BARRINGTON DRIVE.
0727 PM HAIL 2 E WENONA 41.05N 89.01W
05/29/2006 M0.88 INCH LA SALLE IL TRAINED SPOTTER
NICKEL AND DIME HAIL COVERING GROUND. TWO INCHES OF RAIN
MEASURED.
0740 PM HAIL SUBLETTE 41.64N 89.23W
05/29/2006 E0.88 INCH LEE IL TRAINED SPOTTER
ALONG WITH 40 MPH WINDS AND HEAVY RAIN
0745 PM FLOOD 5 E WENONA 41.05N 88.96W
05/29/2006 LA SALLE IL AMATEUR RADIO
2 TO 3 INCHES OF WATER OVER STATE HWY 17 EAST OF WENONA.
ALSO MEASURED 3 INCHES OF RAINFALL.
0755 PM HAIL 1 SW SUBLETTE 41.63N 89.25W
05/29/2006 E0.88 INCH LEE IL TRAINED SPOTTER
TREES DOWN AS WELL
0814 PM FLASH FLOOD WENONA 41.05N 89.05W
05/29/2006 LA SALLE IL EMERGENCY MNGR
5 TO 6 INCHES OF WATER ON AREA ROADWAYS. RELAYED VIA
WOODFORD COUNTY ESDA VIA WFO LINCOLN.
0955 PM FLASH FLOOD WELLINGTON 40.54N 87.68W
05/29/2006 IROQUOIS IL LAW ENFORCEMENT
SEVERAL ROADS FLOODED IN RURAL WELLINGTON LOVEJOY
TOWNSHIP A FOOT DEEP NEAR 2400E AND 200N. REPORTED BY
IROQUOIS COUNTY SHERIFF.
&&
RHANDELThe Chicago radar (KLOT), 31 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
4 hail, 4 flood, 3 lightning. Local standard time, as filed.
Nickel size hail was reported at Butterfield and Finley.
Nickel size hail was reported at US 34 and IL 53.
Penny size hail reported at 22nd Street and Highland.
Street flooding reported in Belvidere.
Lightning struck a four unit condominium in the Plymouth Farms subdivision in Vernon Hills, causing a fire in the attic with moderate smoke damage in two units.
Extensive flooding on Gilmore Road.
Four to six inches of water on IL 132, just east of IL 83.
Three seperate buildings were struck by lightning on Mill Creek Raod and on Orchard Bluff Lane between the Tri-State Tollway and Route 41. One building, a cabinet shop, was destroyed by a fire started by lightning. Damage to the other two buildings, both houses, was not major.
Penny to nickle size hail was reported at US 30 and Briggs in Joliet to US 30 and Interstate 80 in New Lenox.
Ponding of water filling a backyard into a roadway, 3.5 miles west of Interstate 90 and US Business 20.
Lightning strike at IL 47 and Donovan Road brought down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510073, 5510074, 5510075, 5510076, 5510162, 5510077, 5510078, 5510163, 5510159, 5510160, 5510161.